My mother aged 80 was on blood thinners and cholesterol lowering drugs for last 25 or more years. 3-4 years back her cholesterol levels fell to 1/3 of the minimum suggested levels. She was also diabetic and on insulin for last 25 and more years. Her 2 arteries are completely blocked and one is working 100%. She was suggested pace maker 6-7 years back. The doctors had indicated that if pace maker is installed she can live for 4-5 years. But we decided against the pace maker. During every hospitalisation we are hounded for pace maker by the hospital and doctors. Any way my mother completed more than 1.5 times of the life suggested by doctors.
The low cholesterol levels manifestations were as under –
- Low diastolic BP – It used to touch 32-33.
- Low pulse rate – around 55-60
- Peeling off the skin, infections on both legs
- Frequent hospitalisation.
The response of the attending doctors was –
- Low cholesterol levels are best for health. Even if they are very low (say at 25)
- leg wounds can be treated by skin specialists.
- Bp medicines were changed.
I was lucky to find something on internet. Sort of some medicines which could not be given together. I gave that print out to doctors and they changed some medicines. I on my side asked my mother to cut down on cholesterol lowering drugs and blood thinners.
In few days the health of my mother improved. The wounds in legs healed in few days. Her BP recovered to 60-80. Pulse rate was also 70-80.
Now 3-4 months back I decided to cure her Diabetes and make her free of insulin and medicines. It took 3-4 months and she became free of insulin and medicines. But by the end of these 3 months she against developed 3 problems.
- Low systolic BP – 37-38
- Low pulse rate – 45-50
- Shocks to brain every hours or so and frequent black out for 1-2 seconds almost every hour.
She was admitted to hospitals for general tests though there was no emergency.
For 4 days she underwent Ct Scan, MRI, all Blood test. The doctors could not come to a conclusion. They discharged her at the same or slightly worse situation. While coming back from hospital I spoke to my mother about medicines that she had been taking in last 6 months. I found that she had been taking blood thinners and cholesterol lowering medicines. I asked my mother to stop all medicines for few days.
All the above 3 problems disappeared in 24-48 hours. She is happier and healthier without all those medicines. But I am likely to convince her that she should not give up all the medicines suddenly. She should tapper these medicines off over a period of 6 months to 1 year.
But there is clear link between blood thinners and cholesterol lowering drugs to internal bleedings.
These internal bleedings cause stroke in the end as well as wounds and gangrene.
But people have so much trust in doctors and their abilities. But doctors have no time to thing and stop selling medicines to unsuspecting patients. Keep following me and this web site.